For the past six months I have been waking up with a pounding heart and numb hands along with a pain under both sides of my ribcage and a slight headache. I have taken my bloodpressure and it is 120/79. I went to see my doctor and he said, I had a slightly high blood pressure 135/85. He put me on Amlodipine Besylate 5mg. My pressure has been 120/ 80 since. I told him about the pounding heartbeat and he sent me for a stress test, which he said was normal. What could be causing the pounding heartbeat ? I also wakeup feeling weak and tired, but it seems to go away once I get out of bed. I am 54 and also suffer with anxiety disorder and agoraphobia, but I never had THESE feelings before. I take 0.5mg of Xanax before I go to bed. If anyone has any ideas what could be causing this please let me know. I also noticed that for no reason I get very tired all at once and feel very sleepy and then it goes away.
Welcome to the MedHelp forum!
If you feel pounding heart early in the morning then it could be due to acidity or hypoglycemia. Try OTC antacids and see if it helps. Take a late night snack and see if both of these help. Another possibility is a compression of a spinal nerve.
Another possibility is ‘benign intracranial hypertension’(BIH). This happens due to impaired CSF absorption. A generalized throbbing headache worst felt in the morning and last thing at night. This headache is generally relieved on standing (consistent with raised intracranial pressure). It is aggravated by straining, coughing or a change in position. Get this evaluated by a neurologist.
Hope this helps. Take care!
Copyright 1994-2016MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.